Chemotherapy‑induced peripheral neuropathy
MUDr. Aneta Rajdová1,2; MUDr. Jana Raputová1,2; MUDr. Eva Vlčková, Ph.D.1,2
1 Neurologická klinika LF MU a FN Brno
2 CEITEC - Středoevropský technologický institut MU, Brno
Chemotherapy-induced peripheral neuropathy (CIPN) is frequent adverse effect of anticancer treatment. It can severely affect the quality of life of cancer survivors, and lead to dose reduction or discontinuation of the treatment. Clinical symptoms completely or partially resolve after cessation of chemotherapy in most of the patients. However, in subset of them could be irreversible. The most neurotoxic agents are the platinum-based antineoplastic drugs, the vinca alkaloids, the taxanes, the proteasome inhibitors (bortezomib) and thalidomide. CIPN predominantly affects sensory neurons, less frequently autonomic or motor neurons which is manifested for instance by orthostatic hypotension or muscle weakness. Administration of neurotoxic chemotherapy should be carefully considered regarding protentional existence of neuropathy in high-risk patients to prevent CIPN development. If the polyneuropathy occurs during anticancer treatment, dose reduction or change of antineoplastic agent can prevent further worsening of the peripheral nerve impairment.
polyneuropathy, antineoplastic agents, antineuralgic treatment, platinum-based antineoplastic drugs, the vinca alkaloids, taxanes
The full article is only available to subscribers
Become a regular subscriber to our Oncological Review...